Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 16, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 2, 2000, 1:49 AM CST for Lubbock County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2000, 1:49 AM CST (07:49 UTC)
- Expired
- Mar 2, 2000, 2:20 AM CST
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 8:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLUB 020752 SVRLBB TXC303-020820- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 149 AM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUBBOCK COUNTY IN TEXAS * UNTIL 220 AM CST * AT 148 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TWO SEVERE THUNDERSTORMS. THE FIRST IS 10 MILES SOUTHWEST OF WOLFFORTH WITH THE SECOND 10 MILES SOUTH OF LUBBOCK...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE LUBBOCK AND WOLFFORTH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CA*N PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:00 PM CST, 10 hours 49 minutes earlier.
Area forecast discussion, Mar 1, 3:00 PM CST, 10 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CST WED MAR 1 2000 THINGS ARE SHAPING UP AS FORECAST SINCE YESTERDAY. CLOSED LOW THAT WAS OVER SOUTHERN NV THIS MORNING HAS MOVED INTO AZ THIS AFTERNOON. IT WILL CONTINUE MOVING EAST INTO NM OVERNIGHT...SETTING THE STAGE FOR A CHANCE OF STRONG TO SEVERE STORMS OVER MUCH OF THE SOUTH PLAINS AREA LATE TONIGHT INTO THURSDAY. IN RESPONSE TO APPROACHING SYSTEM...SURFACE PRESSURE FALLS HAVE BEEN INTENSIFYING THIS AFTERNOON ACROSS REGION. SFC MOISTURE HAS BEEN RETURNING UP THE RIO GRANDE AND WAS AS FAR NW AS KMAF/KFST BY 18Z. WARM AIR/MOISTURE ADVECTION WILL CONTINUE/INCREASE ACROSS ENTIRE AREA OVERNIGHT...ESPECIALLY AS 40+ KNOT LOW LEVEL JET DEVELOPS. AS PREVIOUSLY MENTIONED IN OUR DISCUSSIONS AND SPC OUTLOOKS...STILL LOOKS LIKE CONVECTION WILL BE ELEVATED WITH LARGE HAIL BEING THE MAIN THREAT. PRECIP WILL END FROM SW TO NE ACROSS THE CWA THURSDAY AS GUSTY WEST WINDS USHER IN MUCH DRIER AIR. AFTER 18Z...STORMS SHOULD BE LIMITED TO THE NERN COUNTIES...BUT EVEN THERE PRECIP SHOULD END BEFORE 00Z/03. BY THURSDAY NIGHT/FRIDAY...UPPER LEVEL LOW SHOULD BE OVER THE CENTRAL U.S. ALLOWING FAIR/PC SKIES TO RETURN TO WTX. FEW DEGREES COOLER FRIDAY DUE TO WEAK COLD FRONT BEHIND DEPARTED STORM. TWO MORE SHOTS FOR PRECIP IN THE FORESEEABLE FUTURE. FIRST WILL BE ON SATURDAY WHEN A WEAKENING UPPER LEVEL LOW PASSES TO OUR NORTH. MOISTURE RETURN LOOKS ADEQUATE AND WILL MAINTAIN CURRENT WORDING OF SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA. SUN/MON LOOK LIKE DECENT DAYS WITH MODERATE TEMPS...THEN ANOTHER DEEPER LOW APPROACHES WITH INCREASING CHC FOR PRECIP JUST AFTER THE EXTENDED FORECAST PERIOD (IE...MONDAY NIGHT/TUESDAY). LV FRIONA 39/63/31/61 53-0 TULIA 41/64/32/62 54-0 CHILDRESS 45/64/35/61 6610 BROWNFIELD 43/70/33/65 6300 LUBBOCK 44/69/34/64 64-0 ASPERMONT 48/72/41/68 65-0 .LBB...NONE.
In the hours before
Special weather statement, Mar 1, 8:50 PM CST, 4 hours 59 minutes before
TXZ021>025-027>031-033>037-039>043-020800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 850 PM CST WED MAR 1 2000 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 62 FOR PORTIONS OF THE SOUTHERN TEXAS PANHANDLE AND THE SOUTHERN PLAINS UNTIL 200 AM THURSDAY MORNING. THE FOLLOWING COUNTIES ARE INCLUDED IN THE SEVERE THUNDERSTORM WATCH AREA: PARMER...CASTRO...SWISHER...BRISCOE...HALL...BAILEY... LAMB...HALE...FLOYD...MOTLEY...COCHAN...HOCKLEY...LUBBOCK... CROSBY...DICKENS...YOAKUM...TERRY...LYNN...GARZA...KENT... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TAYLOR
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:27 AM CST | Severe Thunderstorm Warning | LUB | Garza | 33 min |
| Mar 2, 1:28 AM CST | Severe Thunderstorm Warning | LUB | Lynn | 47 min |
| Mar 2, 1:35 AM CST | Severe Thunderstorm Warning | LUB | Crosby | 40 min |
| Mar 2, 2:06 AM CST | Severe Thunderstorm Warning | LUB | Dickens | 24 min |
| Mar 2, 2:59 AM CST | Severe Thunderstorm Warning | LUB | Lynn | 31 min |
| Mar 2, 3:23 AM CST | Severe Thunderstorm Warning | LUB | Garza | 37 min |
| Mar 2, 4:01 AM CST | Severe Thunderstorm Warning | LUB | Garza, Kent | 44 min |
| Mar 2, 4:25 AM CST | Severe Thunderstorm Warning | LUB | Dickens | 50 min |
| Mar 2, 5:11 AM CST | Severe Thunderstorm Warning | LUB | King | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.